MAUDE Adverse Event Report: DEPUY MITEK LLC US 1572 2.5MM FMS CANNULA PK/20 -SH; ARTHROSCOPIC ACCESS CANNULA, SINGLE-USE

DEPUY MITEK LLC US 1572 2.5MM FMS CANNULA PK/20 -SH; ARTHROSCOPIC ACCESS CANNULA, SINGLE-USE
Model Number 281572
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4) incomplete.The expiration date is currently unavailable.Investigation summary: according to the information received, it was reported that a difference in expiry dates detected at the level of received fms outflow cannula 2.5, per below details: item reference number : 281572.Lot number : 74042, box expiry date : 30/10/2022, barcode expiry date : 30/10/2021, quantity of affected items : 40 , 2 boxes (1 box= 20 each), shipment received on : 28/12/2020.Upon visual inspection of the photos, it was observed that the expiry date mentioned on the label is different than the one included in the product label barcode / packing list.The expiry date (barcode) for lot number 74042 states 30-10-2021, however the expiry date on the product label states 30-10-2022.Expiration date printed on the labels are correct.A nc was opened to track this failure with the supplier (b)(4), for the lot numbers impacted (69750, 62795, 74042), and this nonconformance was escalated under pia (b)(4).During pia, quality, medical safety and regulatory affairs reviewed the pia investigation and determined that this product nonconformance presents no increased risk to patient safety nor does it after the product benefit-risk profile.The expiration date discrepancy has no impact on the devices intended use, design, quality or safety and effectiveness of the final product.Therefore, the product meets the regulatory requirements for disposition use-as-is.The root cause stems from supplier label software system, the product code 281752 is received into depuy mitek (b)(4) site where label is checked, however the expiry date is manually inputted into the erp system.The corrective action was made in supplier site (b)(4) where implemented a label software verification step that is deployed a whenever a labels software is changed.As part of this verification, the new label is printed and then reviewed by the cognizant engineer who approved the change on the software verification form.(b)(4) was identified for this lot number executed on 09/14/2020 related to this issue reported.Escalation pia (b)(4) initiated to conduct bounding and risk assessment.A dhr review was conducted for the lots involved without any related findings.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the expiration dates on the label of each individually packaged 1572 2.5mm fms cannula device did not match.According to the report, the expiration date at the top of the label indicated 10/30/2022 while the expiration date on the bar code at the bottom of the label showed 10/30/2021.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
1572 2.5MM FMS CANNULA PK/20 -SH
Common Device Name
ARTHROSCOPIC ACCESS CANNULA, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11314853
Report Number1221934-2021-00448
Device Sequence Number14375671
Product Code GEA
UDI-Device Identifier10886705016310
UDI-Public10886705016310
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number281572
Device Catalogue Number281572
Device Lot Number74042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1